Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 40, NWS Des Moines, IA

August 30, 2014Madison County, Warren County, Iowa

NWS Des Moines, IA issued this river flood warning at Aug 30, 2014, 8:15 PM CDT for Madison County, Warren County, Iowa. It took effect at Aug 30, 2014, 10:49 PM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Aug 30, 2014, 8:15 PM CDT (01:15 UTC)
In effect from
Aug 30, 2014, 10:49 PM CDT
Expired
Sep 1, 2014, 8:12 PM CDT
In force
45 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River near Norwalk (NRWI4). The gauge peaked at 23.08 ft at Aug 31, 2014, 4:00 AM CDT.

actionminormoderatemajor202508/3109/0109/0209/03
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WGUS43 KDMX 310115
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT SAT AUG 30 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...NORTH 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC121-181-010115-
/O.NEW.KDMX.FL.W.0040.140831T0349Z-140902T0112Z/
/NRWI4.1.ER.140831T0349Z.140831T1200Z.140901T0112Z.NO/
815 PM CDT SAT AUG 30 2014

...FLOOD WARNING IN EFFECT UNTIL SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL SUNDAY EVENING.
* AT  7:15 PM SATURDAY THE STAGE WAS 21.7 FEET...OR 0.3 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE THIS EVENING. CONTINUE RISING 
  TO 22.4 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...SUNDAY MORNING. GO 
  BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT  22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.

&&

LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
      4138 9379 4143 9379             

$$
5 follow-up statements
231 
WGUS83 KDMX 310905
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
405 AM CDT SUN AUG 31 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...NORTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC121-181-010905-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-140902T0241Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140901T0241Z.NO/
405 AM CDT SUN AUG 31 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL LATE THIS EVENING.
* AT  3:15 AM SUNDAY THE STAGE WAS 22.9 FEET...OR 0.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 23.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE...THIS
  MORNING. GO BELOW FLOOD STAGE LATE THIS EVENING.
* IMPACT...AT  23.0 FEET...SECONDARY ROAD CLOSURES OCCUR.

&&

LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
      4138 9379 4143 9379             

$$
657 
WGUS83 KDMX 311559
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 AM CDT SUN AUG 31 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...NORTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC121-181-011559-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-140902T0000Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140901T0000Z.NO/
1059 AM CDT SUN AUG 31 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL THIS EVENING.
* AT 10:15 AM SUNDAY THE STAGE WAS 22.7 FEET...OR 0.7 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.

&&

LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
      4138 9379 4143 9379             

$$
232 
WGUS43 KDMX 010301
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT SUN AUG 31 2014

...FORECAST FLOODING SEVERITY HAS INCREASED FOR ALL OR PORTIONS OF 
THE FOLLOWING RIVERS IN IOWA...NORTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
.HEAVY RAINFALL THIS AFTERNOON AND EVENING WILL CAUSE THE NORTH RIVER
TO RISE ABOVE FLOOD STAGE AGAIN IN THE NEXT 24 HOURS.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC121-181-020301-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-140904T0000Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140903T0000Z.NO/
1001 PM CDT SUN AUG 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL TUESDAY EVENING.
* AT 9:15 PM SUNDAY THE STAGE WAS 21.7 FEET...OR 0.3 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE MONDAY AFTERNOON. CONTINUE 
  RISING TO 22.3 FEET...OR 0.3 FEET ABOVE FLOOD STAGE...EARLY 
  TUESDAY MORNING. GO BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 21.0 FEET...THE FISH HATCHERY ON HIGHWAY R57 FLOODS. 
  WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
      4138 9379 4143 9379             

$$
471 
WGUS83 KDMX 010912
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
412 AM CDT MON SEP 1 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...RACCOON RIVER...NORTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...POLK...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-020912-
/O.EXT.KDMX.FL.W.0041.140901T1800Z-140906T0600Z/
/DEMI4.1.ER.140901T1800Z.140903T1200Z.140905T0600Z.NO/
412 AM CDT MON SEP 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL EARLY FRIDAY MORNING.
* AT  2:45 AM MONDAY THE STAGE WAS 9.9 FEET...OR 2.1 FEET BELOW FLOOD
  STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS AFTERNOON. CONTINUE RISING TO 
  14.0 FEET...OR 2.0 FEET ABOVE FLOOD STAGE...WEDNESDAY MORNING. GO 
  BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
  PARK.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC121-181-020912-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-140904T0142Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140903T0142Z.NO/
412 AM CDT MON SEP 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL TUESDAY EVENING.
* AT  3:15 AM MONDAY THE STAGE WAS 21.9 FEET...OR 0.1 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE EARLY THIS MORNING. CONTINUE RISING 
  TO 22.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...THIS EVENING. GO 
  BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.

&&

LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
      4138 9379 4143 9379             

$$
229 
WGUS83 KDMX 011452
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 AM CDT MON SEP 1 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...NORTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC121-181-011522-
/O.CAN.KDMX.FL.W.0040.000000T0000Z-140904T0142Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140901T0745Z.NO/
952 AM CDT MON SEP 1 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* AT  9:15 AM MONDAY THE STAGE WAS 21.7 FEET...OR 0.3 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 21.8 FEET TUESDAY MORNING.
* IMPACT...AT  21.0 FEET...THE FISH HATCHERY ON HIGHWAY R57 FLOODS. 
  WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&

LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
      4138 9379 4143 9379             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 6:59 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 30, 6:59 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT SAT AUG 30 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 356 PM CDT SAT AUG 30 2014

WEAK ENERGY STILL WRAPPING AROUND THE UPPER LEVEL SHORT WAVE OVER
MINNESOTA AND WISCONSIN AND INTO NORTHEAST IOWA THIS AFTERNOON. THIS
HAS LED TO A FEW SHOWERS TO DEVELOP OVER THAT REGION. THE STRATUS
FIELD CONTINUES TO ERODE OVER CENTRAL IOWA LEADING TO SOME SFC BASED
INSTABILITY TO DEVELOP. HI RESOLUTION SOLUTIONS THROUGH THE
AFTERNOON ARE SUGGESTING ISOLATED THUNDERSTORM DEVELOP ALONG AND
EAST OF INTERSTATE 35 LATE AFTERNOON THROUGH EARLY EVENING AS A
SURGE OF THETA-E ADVECTION MOVES INTO THE STATE. THE LIMITING FACTOR
IS THE VERY DRY MID LEVELS AND ONLY WEAK VERTICAL ASCENT. POSSIBLE
FOR AN ISOLATED THUNDERSTORM TO DEVELOP OVERNIGHT BEFORE ENDING.
IMPRESSIVE UPPER JET MOVING INTO THE WESTERN CONUS WILL BEGIN TO
APPROACH THE MISSOURI VALLEY LATE TONIGHT. A THUNDERSTORM COMPLEX
FROM THE WEST MAY REACH EASTERN NEBRASKA AND POSSIBLY FAR WESTERN
IOWA BY 12Z BUT THE AREA SHOULD REMAIN DRY THROUGH THAT TIME.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 356 PM CDT SAT AUG 30 2014

MAIN FOCUS IN THE EXTENDED WILL BE ON SUNDAY INTO SUNDAY NIGHT WITH
STRONG UPPER LEVEL WAVE DIGGING INTO THE INTERMOUNTAIN WEST AND
PUSHING THROUGH THE REGION LATE SUNDAY INTO SUNDAY NIGHT. SOUTHERLY
FLOW INCREASES AHEAD OF THE WAVE WITH THE SFC TROUGH AXIS SITUATED
JUST TO THE WEST OF THE STATE BY SUNDAY AFTERNOON. WEAK ENERGY ALOFT
AHEAD OF THE MAIN WAVE TO MOVE THROUGH DURING THE DAY WITH SOME WEAK
THETA E ADVECTION...SO SOME ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE
ACROSS THE NORTH MAINLY IN THE AFTERNOON. OTHERWISE STRONGER FORCING
EXPECTED AS MAIN SHORTWAVE APPROACHES WITH STRONGER LOW LEVEL
CONVERGENCE AND THETA E ADVECTION SUGGEST GREATEST CHANCE FOR
THUNDERSTORM ACTIVITY TO BE TOWARD MID/LATE EVENING INTO THE
OVERNIGHT HOURS AS THE THE TROUGH AXIS/COLD FRONT PUSHES THROUGH THE
STATE. DECENT CAPE/SHEAR SUGGEST POTENTIAL FOR ALL MODES OF SEVERE
WEATHER...WITH A THREAT OF HEAVY RAIN ALSO POSSIBLE. PWATS EXPECTED
TO BE IN THE 1.5 TO 1.9 INCH RANGE ACROSS THE CWA. STORM MOTIONS
ALSO EXPECTED ON THE SLOWER SIDE AT AROUND 20 TO 25 KTS WITH A
SOMEWHAT HIGHER FREEZING LEVEL. ALSO LOOKS LIKE A FEW ROUNDS OF
STORMS COULD IMPACT THE NORTH...SO WILL HAVE TO MONITOR FOR HYDRO
CONCERNS AS WELL. SYSTEM QUICKLY MOVES THROUGH THE AREA LATE SUNDAY
NIGHT...WITH MAYBE A FEW LINGERING STORMS IN THE EAST EARLY MONDAY.
HIGH PRESSURE BUILDS INTO THE STATE BRIEFLY INTO THE STATE FOR
MONDAY...BUT OVERALL PATTERN REMAINS SOMEWHAT ACTIVE THROUGH THE
REMAINDER OF THE WEEK INTO EARLY NEXT WEEKEND WITH FAST WESTERLY TO
SOUTHWESTERLY FLOW AND WEAK IMPULSES MOVING THROUGH ALOFT. TEMPS
ALOFT WARM INTO MID/LATE WEEK WHEN ANOTHER COLD FRONT DROPS THROUGH
THE STATE THURSDAY INTO THURSDAY NIGHT...WITH THE FRONT STALLING
JUST TO THE SOUTH OF IOWA...AND THEN PUSHING BACK NORTH AS A WARM
FRONT TOWARD WEEKEND INTO EARLY NEXT WEEK. MAX TEMPS EXPECTED TO BE
MAINLY IN THE 80S WITH OVERNIGHT LOWS IN THE 60S TO AROUND 70.

&&

.AVIATION...31/00Z
ISSUED AT 659 PM CDT SAT AUG 30 2014

MAIN CONCERNS WILL BE RADIATION FOG TRENDS OVERNIGHT AND
CONVECTIVE POTENTIAL NORTHWEST LATE SUN AFTERNOON. VFR...CLEARING
SKIES ANTICIPATED INTO THE EVENING BUT WITH DEWPOINTS QUITE
ELEVATED CROSSOVER TEMPS SUGGEST FOG MAY FORM TOWARD SUNRISE. HAVE
ADDED MVFR/ISOLD IFR VSBYS FOR SEVERAL HOURS...GOING BACK TO VFR
BY 15Z. THUNDERSTORMS SHOULD DEVELOP ALONG THE MO RIVER DURING
PEAK HEATING...POSSIBLE REACHING KFOD/KMCW LATE IN THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...BEERENDS
AVIATION...SMALL
Hazardous weather outlook, Aug 30, 4:45 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT SAT AUG 30 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-311100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
445 AM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL DEVELOP OVER NORTHWEST
IOWA...WEST OF A MASON CITY TO ATLANTIC LINE...SUNDAY AFTERNOON
AND SPREAD OVER ALL OF IOWA SUNDAY NIGHT. THUNDERSTORMS WILL
CONTINUE INTO MONDAY MORNING EAST OF A MASON CITY TO ATLANTIC
LINE. SEVERE THUNDERSTORMS AREA POSSIBLE WITH HIGH WINDS AND HAIL
THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE LATE SUNDAY
AFTERNOON WEST OF U.S. HIGHWAY 169.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEK WITH THE
BEST CHANCE THURSDAY AND FRIDAY. THE THREAT OF SEVERE WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHWEST IOWA SUNDAY
AFTERNOON AND EVENING...AND OVER THE REST OF THE STATE SUNDAY
EVENING THROUGH ABOUT MIDNIGHT.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:43 PM CDTFlash Flood WatchDMXAdair, Adams, Audubon, Boone, Carroll, Cass and 13 more9 hr
Aug 31, 6:02 PM CDTSevere Thunderstorm WarningDMXCrawford28 min
Aug 31, 6:24 PM CDTSevere Thunderstorm WarningDMXSac51 min
Aug 31, 6:27 PM CDTSevere Thunderstorm WarningDMXCrawford48 min
Aug 31, 6:48 PM CDTTornado WarningDMXCrawford42 min
Aug 31, 6:54 PM CDTFlash Flood WarningDMXCarroll, Crawford6 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.